Hail, Platte
- When
- September 10, 8:01 PM CST
- Where
- Platte County, 1.61 mi E of Parkville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.200, -94.670
A severe thunderstorm with high winds was reported in Johnson County, with penny sized hail also reported in Platte County, during the evening hours of September 10, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A severe thunderstorm with high winds was reported in Johnson County, with penny sized hail also reported in Platte County, during the evening hours of September 10, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 10, 5:38 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT FRI SEP 10 2010
...UPDATED AVIATION DISCUSSION...
.MESOSCALE DISCUSSION...
/554 PM CDT FRI SEP 10 2010/
CONVECTION MOVING OUT OF WEST CENTRAL MO REMAINS ELEVATED AND HAS
NOT BEEN ABLE TO ROOT INTO THE BOUNDARY LAYER. WILL CONTINUE TO
MONITOR THIS ACTIVITY AS IT MOVES INTO CENTRAL MO. HOWEVER...PRIMARY
ATTENTION IS NOW BEING FOCUSED TO THE WEST OVER NORTHEAST AND EAST
CENTRAL KS. A COLD FRONT EXTENDING FROM A SURFACE LOW NR KMHK
THROUGH NORTH CENTRAL KS IS TRACKING EAST INTO EASTERN KS WHILE A
WARM FRONT EXTENDS ESE FROM THE LOW THROUGH SOUTHERN KANSAS CITY TO
BETWEEN SEDALIA AND CLINTON. THE WARM FRONT WILL LIKELY HOLD IN
PLACE WITH THE SURFACE LOW SLIDING ESE ALONG THIS BOUNDARY PER THE
21Z RUC. THE AIRMASS WITHIN THE WARM SECTOR HAS BECOME INCREASINGLY
UNSTABLE WITH MUCAPES NOW IN THE 3500-4000 J/KG RANGE. 0-6KM BULK
SHEAR IS CURRENTLY BETWEEN 30-40KTS OVER NORTHEAST KS AND IS PROGGED
TO INCREASE TO 40KTS INTO EAST CENTRAL KS. THE CUMULUS FIELD WITH
THE WARM SECTOR HAS THICKENED OVER THE PAST 2 HOURS WITH A FEW
TOWERS GOING UP ALONG THE COLD FRONT. EXPECT TO SEE STRONG TO SEVERE
THUNDERSTORMS FORM ALONG THE COLD FRONT OVER THE NEXT 1-2 HOURS.
INSPECTION OF THE LATEST KEAX HODOGRAPH SHOWS A FAVORABLE CW
ROTATION WITHIN THE LOWEST 3 KM. THE 0-3KM SRH IS AROUND 400 M2/S2
FAVORING ROTATING STORMS AND TORNADIC POTENTIAL. PROJECTED STORM
MOTION IS 240/25KTS.
MJ
&&
.PREV DISCUSSION...
/239 PM CDT FRI SEP 10 2010/
SHORT TERM/MESOSCALE (THROUGH THIS EVENING)...
AS NOTED IN 1247 PM UPDATED DISCUSSION...WE ARE WATCHING THE
APPROACHING ACCAS FIELD AND NORTHWARD MOVING WARM FRONT CLOSELY FOR
SURFACE BASED CONVECTION. MESONET DATA INDICATES THE WARM FRONT LIES
NEAR A KMHK...LOUISBURG KS...CLINTON LINE. STABILITY PARAMETERS
INDICATE A VERY TIGHT BAROCLINIC ZONE INVOF THE WARM FRONT WITH
MODERATE TO HIGH INSTABILITY WITH SURFACE BASED LIS FROM -6 TO -10.
WHILE THE 0-6KM SHEAR OF 20-25KTS IS MARGINAL FOR SEVERE STORMS
CLOSER INSPECTION OF THE LOWER LEVELS IS MORE IMPRESSIVE. 12Z NAM
HODOGRAPH SHOWS A VERY FAVORABLE CW TURNING PROFILE BELOW 1.7 KM.
LATEST RUC RUN PROGS 0-1KM BULK SHEAR AROUND 20KTS ALONG THE WARM
FRONT. RUC ALSO FORECASTS ENERGY HELICITY VALUES...EHI...OF 3-5
M2/S2 NEAR THE WARM FRONT AT 21Z. ANYTHING OVER .725 M2/S2 FAVORS
TORNADIC STORMS VS SUPERCELLS. 0-3KM CAPE IN THE 100-150 J/KG AND
LCL HEIGHTS AROUND 1700 FT ALSO SUPPORT TORNADO POTENTIAL. THE
FREEZING LEVEL REMAINS RATHER HIGH AT AROUND 15K FT AGL REQUIRING
50DBZ ECHOES TO 40-42KT TO PRODUCE 1 INCH HAIL. PER PROGGED
SOUNDINGS WITHIN THE WARM SECTOR SURFACE TEMPERATURES NEED TO BE
AROUND 87F FOR BOUNDARY LAYER BASED CONVECTION. CURRENTLY
TEMPERATURES JUST SOUTH OF THE WARM FRONT ARE JUST ABOUT THERE.
INITIAL STORM MOTION WILL BE AROUND 260/15KTS WHICH WOULD ENHANCE
HEAVY RAIN POTENTIAL WITH ANY ORGANIZED CLUSTERS.
AS NOTED BELOW VIRGA FROM THE APPROACHING ACCAS FIELD COULD COOL OFF
THE ELEVATED MIXED LAYER FASTER THAN THE MODELS PREDICT AND ALLOW
FOR SURFACE BASED STORMS TO FORM BY MID AFTERNOON. RADAR ECHOES OVER
EAST CENTRAL KS ARE VERY NEAR THE WARM FRONT...BUT STILL
ELEVATED...AND WE ARE WATCHING THESE ECHOES CLOSELY FOR ANY SIGNS OF
BECOMING ROOTED WITH THE LOWER LEVEL BOUNDARY LAYER.
MJ
SHORT TERM (THROUGH SATURDAY NIGHT)...
LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS...SFC FRONT
STRETCHING FROM SE SD SE THROUGH CENTRAL KANSAS WILL BECOME A BIGGER
PLAYER. ONCE STRONGER COOLING ARRIVES FROM NORTHERN ROCKIES UPR
TROUGH THIS FRONT SHOULD SHOW RENEWED CONVECTION...WITH THIS
CONVECTION LIKELY TAKING A LINEAR FORM AS IT MOVES THROUGH. FEEL THAT
THIS FRONT MAY PUSH SE A LITTLE SLOWER THAN GFS/EC INDICATE AND WILL
CONTINUE TO HOLD POPS A LITTLE HIGHER IN THE SE AFTER MIDNIGHT. THE
HEAVY RAIN THREAT WILL CONTINUE AS THE FRONT MOVES THROUGH...LIKELY
ENDING IN MOST AREAS BY MIDNIGHT AS ANY TSRA LINE WOULD BE
PROGRESSIVE. THE POST FRONTAL ENVIRONMENT SHOULD FEATURE A BIT OF A
LAG IN COOLER TEMPS ALONG WITH A LINEAR BAND OF STRATUS...CLOUDS
SHOULD CLEAR BY SAT MORNING.
SATURDAY IS EXPECTED TO BE A PERFECT SEPTEMBER DAY AS SFC HIGH
PRESSURE SURGES IN FROM THE NORTHWEST. LOW HUMIDITY AND A MOSTLY
SUNNY SKY SHOULD ALLOW TEMPS TO CLIMB INTO THE UPR 70S TO LOWER 80S.
A COOL NIGHT WILL BE ON TAP FOR SAT NIGHT AS THE CENTER OF THE SFC
HIGH DRIFTS OVERHEAD. OVERNIGHT LOWS SHOULD FALL INTO THE LOWER TO
MIDDLE 50S IN MOST AREAS...WITH THE TYPICAL LOW SPOTS DROPPING A
DEGREE OR TWO COOLER GIVEN DECENT RADIATIONAL COOLING.
DUX
MEDIUM RANGE (SUNDAY THROUGH FRIDAY)...
CONSIDERABLE UNCERTAINTY THROUGHOUT THE MEDIUM RANGE PERIOD
REGARDING SPECIFIC SENSIBLE WEATHER FEATURES...DESPITE CONTINUED
GOOD AGREEMENT AMONG MODELS FEATURING SEVERAL LOW AMPLITUDE WAVES
PROGRESSING THROUGH FAST WNWLY FLOW ALOFT. TRANQUIL WEATHER DURING
THE FIRST PARTS OF THIS PERIOD WILL GRADUALLY BECOME MORE UNSETTLED
AS HIGHER THETA-E AIRMASS IS ADVECTED NORTHEAST ON THE WRN PERIPHERY
OF A SPRAWLING SFC HIGH PRESSURE SYSTEM EXTENDING FROM THE GREAT
LAKES THROUGH THE MIDDLE OHIO RIVER VALLEY. AS A RESULT...HAVE
INCREASED POPS TO CHANCE CATEGORY FOR SEVERAL PERIODS IN THE
TUESDAY-THURSDAY TIME FRAME...EXPECTING THE COMBINATION HIGHER
MOISTURE INTERACTING WITH DEEPER DYNAMIC AND ISENTROPIC LIFT TO
PERIODICALLY FORCE DEEP CONVECTION AT TIMES. WHILE NOT EXPECTING
RAINFALL THROUGH THE ENTIRE MIDWEEK PERIOD...CERTAINLY SEVERAL
CHANCES FOR SHOWERS AND THUNDERSTORMS ARE SUPPORTED BY BOTH
OPERATIONAL AND ENSEMBLE MEMBERS. BETTER CHANCES FOR DRIER AND MORE
TEMPERATE WEATHER APPEARS MORE LIKELY AT THE END OF THE
PERIOD...THOUGH UNCERTAINTY IS QUITE LARGE FOR THE AFOREMENTIONED
REASONS REGARDING FAST FLOW ALOFT. WITH SEVERAL CHANCES OF RAINFALL
AND ASSUMING EXTENSIVE CLOUD COVER THROUGH THE MAJORITY OF THE
PERIOD...HAVE HEDGED TEMPERATURES BETWEEN THE WARMEST ENSEMBLE
MEMBER (IN MOST CASES THE OPERATIONAL MEX GUIDANCE) AND THE ENSEMBLE
MEAN.
21
&&
.AVIATION...
FOR THE 00Z TAFS...WARM FRONT WILL BE NEAR THE KANSAS CITY SITES
EARLY THIS EVENING AND SHOULD BE ONE FOCUS FOR THUNDERSTORM
DEVELOPMENT...WITH SURFACE WAVE CURRENTLY NORTH OF WICHITA EXPECTED
TO SLIDE EAST TO NEAR THE STATE LINE BY 03Z. THUS LOOKING LIKE THE
MAIN TIME FRAME FOR STORMS IN THE KANSAS CITY AREA WILL BE THROUGH
ABOUT 04Z ONCE THE INVERTED SURFACE TROUGH EXTENDING NORTH FROM THE
SURFACE WAVE MOVES EAST OF THE REGION. COLD FRONT MAY NOT ARRIVE
UNTIL AFTER MIDNIGHT...SO WILL KEEP THE VARIABLE WIND GROUP THAT
PREVIOUS TERMINALS HAD TO INDICATE THE DIFFERENCE BETWEEN THE
SURFACE TROUGH AND THE COLD FRONT. FOR THE KSTJ SITE...IT WILL
REMAIN WELL NORTH OF THE WARM FRONT...BUT MAY STILL SEE CONVECTION
WITH THE INVERTED SURFACE TROUGH THROUGH MID EVENING. INSTABILITY
NOT AT GOOD IN THAT REGION...SO WILL BACK DOWN ON THUNDERSTORM
INTENSITY AND THE WIND POTENTIAL AT THAT SITE.
EXPECT WILL HAVE TO AMEND SOME AS STORMS BECOME MORE ORGANIZED AND
TIMING CAN BE BETTER DETERMINED.
LOOKING FOR A PERIOD OF FOG AND LOW CLOUDS IN THE POST FRONTAL ZONE
LATER TONIGHT...CLEARING PRETTY QUICKLY IN THE MORNING AS THE WINDS
PICK UP.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ039-044>046-
053-054.
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR
MOZ028-029-037-038-043.
KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ060.
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR
KSZ025-057-103>105.
&&HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 821 PM CDT FRI SEP 10 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 821 PM CDT FRI SEP 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THIS EVENING A WARM FRONT SITTING ALONG A LINE FROM TOPEKA TO KANSAS CITY TO CLINTON. THIS WILL BE THE FOCUS FOR SEVERE THUNDERSTORMS THROUGH 1 AM SATURDAY MORNING. SOUTH OF THIS FRONT...THE ATMOSPHERE CONTINUES TO BE QUITE UNSTABLE WITH A WARM AND HUMID AIRMASS PRESENT. A COLD FRONT MOVING SOUTHEAST OUT OF CENTRAL KANSAS AND NEBRASKA IS EXPECTED TO GENERATE CLUSTERS OF THUNDERSTORMS ACROSS THE REGION. THE THUNDERSTORMS THAT DEVELOP WILL TRACK THROUGH THE ENTIRE OUTLOOK AREA OVERNIGHT. AS INDIVIDUAL THUNDERSTORMS STORMS DEVELOP AND MOVE NORTHEAST ACROSS THE FRONT THIS EVENING THEY MAY BECOME SEVERE. AS A RESULT THE PRIMARY FOCUS FOR THE SEVERE THREAT WILL BE ALONG AND SOUTH OF A LINE FROM ATCHISON KANSAS THROUGH CONCORDIA TO SEDALIA. ALL THE STORMS TONIGHT WILL PRODUCE DANGEROUS AMOUNTS OF LIGHTNING AND HEAVY RAIN...BUT A FEW OF THESE STORMS MAY EVEN BECOME SEVERE WITH THE CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WINDS. WHILE THE PROBABILITY REMAINS LOW...AN ISOLATED TORNADO CANNOT BE RULED OUT AS STORMS INTERACT WITH THE FRONT...ESPECIALLY FROM THE KANSAS CITY AREA AND AREAS TO THE SOUTH. IN ADDITION TO THE SEVERE THREATS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH EARLY SATURDAY MORNING WITH LOCALIZED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS BEGINNING ON TUESDAY AND CONTINUING THROUGH THURSDAY. AT THIS TIME...WHILE THE EXACT LOCATIONS IMPACTED REMAIN UNCERTAIN...THERE MAY BE A THREAT FOR SEVERE WEATHER ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ALONG AND SOUTH OF A LINE FROM ATCHISON KANSAS TO CONCORDIA TO SEDALIA. CUTTER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT FRI SEP 10 2010
KSZ103-104-MOZ028-110200-
LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
813 PM CDT FRI SEP 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...WESTERN
WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES UNTIL 900 PM CDT...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASEHOR...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
WALDRON AROUND 820 PM CDT.
FARLEY AROUND 825 PM CDT.
WEATHERBY LAKE AROUND 830 PM CDT.
FERRELVIEW AND KANSAS CITY INTERNATIONAL AIRPORT AROUND 835 PM CDT.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1 AM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3940 9483 3934 9461 3930 9461 3906 9478
3910 9500
TIME...MOT...LOC 0113Z 216DEG 28KT 3916 9482
BOOKBINDERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
815 PM CDT FRI SEP 10 2010
KSZ103-110200-
LEAVENWORTH KS-
815 PM CDT FRI SEP 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH COUNTY
UNTIL 900 PM CDT...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TONGANOXIE. THIS STORM WAS NEARLY
STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
TONGANOXIE AROUND 900 PM CDT.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3914 9518 3914 9498 3898 9498 3899 9502
3897 9504 3898 9507 3896 9508 3896 9512
3896 9515 3897 9516 3896 9517 3899 9519
TIME...MOT...LOC 0115Z 180DEG 0KT 3905 9509
BOOKBINDERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 816 PM CDT FRI SEP 10 2010 KSZ025-103-MOZ028-110200- ATCHISON KS-LEAVENWORTH KS-PLATTE MO- 816 PM CDT FRI SEP 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE...NORTHERN LEAVENWORTH AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 900 PM CDT... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EASTON...OR 9 MILES SOUTHEAST OF NORTONVILLE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LOWEMONT AROUND 825 PM CDT. LEAVENWORTH AND FORT LEAVENWORTH AROUND 835 PM CDT. STILLINGS...BEVERLY AND WESTON AROUND 840 PM CDT. EAST LEAVENWORTH AND FARLEY AROUND 845 PM CDT. PLATTE CITY AND TRACY AROUND 850 PM CDT. KANSAS CITY INTERNATIONAL AIRPORT AROUND 855 PM CDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 AM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3945 9517 3946 9470 3923 9471 3928 9517 TIME...MOT...LOC 0116Z 276DEG 29KT 3935 9514 BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 PM CDT FRI SEP 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 6 NE EASTON 39.78N 94.56W
09/10/2010 E60 MPH DEKALB MO TRAINED SPOTTER
SPOTTERS REPORTED WINDS IN EXCESS OF 60 MPH A HALF MILE
NORTH OF LOWEMONT.
&&
PCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 848 PM CDT FRI SEP 10 2010 KSZ105-MOZ037-043-110230- CASS MO-JACKSON MO-JOHNSON KS- 848 PM CDT FRI SEP 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN JACKSON AND NORTHERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 930 PM CDT... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF BELTON...OR NEAR OLATHE...MOVING EAST AT 35 MPH. A SECOND STORM WAS INTENSIFYING WEST OF PLEASANT HILL. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELTON...GRANDVIEW...RAYMORE...LEE'S SUMMIT...GREENWOOD...PLEASANT HILL...LAKE LOTAWANA...LAKE WINNEBAGO...LONE JACK...UNITY VILLAGE...TARSNEY LAKES AND STRASBURG. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3899 9415 3875 9413 3875 9481 3890 9483 TIME...MOT...LOC 0147Z 262DEG 32KT 3883 9460 BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT FRI SEP 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST 2 SE OLATHE 38.87N 94.79W
09/10/2010 E55 MPH JOHNSON KS AMATEUR RADIO
&&
NRRThe Pleasant Hill radar (KEAX), 56 km away, was scanning. The volume nearest the first event began at 02:03 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260466, 260467.